Have Medical Questions? Ask a Doctor Online!
The low RBC,HBG, and HCT all basically mean the same thing>>> you are anemic or have a deficiency of hemoglobin or red blood cells. Anemia is typicaalyy classified according to the correspondance with MCV(mean cellular volume ) especially which gives a clue as to the cause. A low MCV means a microcytic anemia which is more common with blood loss or iron deiciency. A large MCV is more common with certain deficiencies such as B-12 of folate in which the bone marrow produces abnormally large blood cells. Your type is known as a normocytic anemia. It does not give us much clue as to the cause. It may be that you have had abnormally high recent blood loss through GI loss or heavy menstruation. If this were the case then chances are that so far your iron stores are so far holding up OK. It could have to do with some problem with bone marrow production but excessive loss would be the better bet as to cause. This problem will need to be monitored over time and evaluated as to cause.
I hope this information is helpful and if you have any follow up questions then I'll be happy to get back with you with regard to those.
If my answer has been helpful and to your satisfaction then please press the "ACCEPT" button so that I may get paid for my work. Thank You and Best Regards,
Anthony Bray MD
That should have read I have not had an abnormally heavy cycle....or I have had an abnormally light cycle the past 3 months.
My lack of concentration is apparent. Thanks.
Yes, Gi loss can commonly occur due to a bleeding ulcer but there are many other potential sources of bleeding along the GI tract. The first test that should be done would be to do a series of three stool samples tested for the abnormal presence of blood. Gi bleeding can be from an ulcer of the stomach, duodenum(first segment of the small intestine), AV malformations (these are where an artery can abnormally grow to a vein and these can burst), diverticula in the colon, GI malignancies are a concern that has to be considered (the younger you are the lower the risk of this >>> pretty rare below the age of 50) If you take anti-inflammatories then they should be stopped as this is a common contributing factor of different types of GI bleeding.(Tylenol is OK)
I hope this information helps and if you have further questions then I'll be happy to get back to you with these.